Global Insight

LC Female 63

History

Following a full-thickness corneal laceration sustained in a car accident in 1974, LC was left with a partial aniridia, aphakia and corneal scarring. Visual acuity was Hand Movements Only. PMMA lens fitting was attempted, but poor va, extreme photophobia and discomfort meant that spectacles have been worn for the past 30 years. Sunglasses need to be worn on even overcast days because of extreme light-sensitivity. The patient was also very conscious of the tendency of the right eye to “wander”, which she felt drew attention to the injury.

case_studies_linda01

Spectacle Rx

R -6.00 (balance) HMO; L -5.25/-1.25×30 (+2.25 add) 6/6 n5

Medications

Xalatan drops are used to control the IOP in the right eye mainly, but occasional use in the left has been advised due the side effect of the drops which have a tendency to darken the iris and eyelashes, and may account for the dark brown eye colour!

case_studies_linda02

Topography

case_studies_linda03
(left) Right eye with 10% tint; (right) Right eye with opaque 10%

Lenses Used

Initially a 10% brown tinted lens with clear pupil by Ultravision in Contamac IG 67 was used in the RE. Cosmetically it was acceptable, but vision was not improved and light sensitivity, whilst reduced, was still a problem.

A single-vision lens in Contamac Definitive V3 material was used in the left eye with surprising results. Comfort was good but the patient achieved 6/5 and n6 with the -5.25 single-vision lens!

I can only presume that the reduced pupil aperture (2.0mm), caused by the medication is contributing to the patient’s ability to work in accounts all day without difficulty!

The right lens was the altered to an opaque iris in 10% brown, again in IG67 material from Ultravision, and this eliminated the light sensitivity problem and the 3mm pupil permitted a va of 6/18+ to be achieved.

The patient remains wearing the lenses all day in comfort. She is pleased with the cosmetic result, the eyes are straight and the light sensitivity is eliminated.

Menu